Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 59, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 4, 2011, 12:02 PM EDT for Orange County, Indiana. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2011, 12:02 PM EDT (16:02 UTC)
- Expired
- Apr 4, 2011, 12:15 PM EDT
- In force
- 13 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
County Orange County, IN
The radar
The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 8:22 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
570
WUUS53 KLMK 041602
SVRLMK
INC117-041615-
/O.NEW.KLMK.SV.W.0059.110404T1602Z-110404T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1202 PM EDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1215 PM EDT
* AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HINDOSTAN...MOVING
NORTHEAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
SCARLET AND MAINLY RURAL AREAS OF NORTHWESTERN ORANGE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3868 8638 3858 8659 3855 8662 3858 8666
3860 8667 3863 8670 3868 8670 3869 8669
3869 8637
TIME...MOT...LOC 1601Z 237DEG 61KT 3869 8657
WIND...HAIL 60MPH <.50IN
$$
DK1 follow-up statement
541
WWUS53 KLMK 041615
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1215 PM EDT MON APR 4 2011
INC117-041622-
/O.EXP.KLMK.SV.W.0059.000000T0000Z-110404T1615Z/
ORANGE IN-
1215 PM EDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ORANGE COUNTY
WILL EXPIRE AT 1215 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
DAMAGING WINDS MAY HAVE OCCURRED OVER RURAL NORTHWEST AREAS OF THE
COUNTY...BUT NO REPORTS HAVE BEEN RECEIVED.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7
2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3868 8638 3858 8659 3855 8662 3858 8666
3860 8667 3863 8670 3868 8670 3869 8669
3869 8637
TIME...MOT...LOC 1612Z 237DEG 61KT 3879 8637
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 11:16 AM EDT, 46 minutes earlier.
Area forecast discussion, Apr 4, 11:16 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1116 AM EDT MON APR 4 2011
...MESOSCALE UPDATE...
LATEST LAPS FORECAST SOUNDINGS ALONG WITH SPC MESOANALYSIS SHOWS
THAT CAP IS QUICKLY ERODING ACROSS OUR WESTERN CWA. COLD AIR
ADVECTION AT THE 700 MB LEVEL WILL CONTINUE TO MOVE IN AS 60 TO 70
KNOT WINDS AHEAD OF THE TROUGH AXIS OVERSPREADS THE REGION. WITH A
BRIEF CLEARING IN CLOUD COVER THIS MORNING AND DEW POINTS IN THE LOW
TO MID 60S ADVECTING INTO THE REGION ENOUGH SURFACE BASED
INSTABILITY SHOULD EXIST FOR SIZABLE DAMAGING WIND THREAT...
ESPECIALLY ALONG AND EAST OF THE I 65 CORRIDOR. CURRENT
SURFACE WINDS ARE STILL SOUTHERLY LATE THIS MORNING...HOWEVER DO
EXPECT A GRADUAL VEERING IN RESPONSE TO COLD FRONT APPROACHING. THIS
WILL CREATE A MORE UNIDIRECTIONAL SHEAR PROFILE IN THE AFTERNOON
HOURS. EXPECT QLCS CONVECTIVE MODE TO CONTINUE TO ORGANIZE LATE THIS
MORNING AND EARLY AFTERNOON WITH INTENSIFYING LINE OF STORMS
IMPACTING THE I 65 CORRIDOR JUST AFTER NOON THROUGH AROUND 3 OR 4
PM. AS THE LINE MOVES EAST OF THE I 65 CORRIDOR EXPECT CONTINUED
STRENGTHENING AND ORGANIZATION. BOWING SEGMENTS WITH DAMAGING WIND
THREAT AS WELL AS AN ISOLATED TORNADO THREAT WILL LIKELY OCCUR. LINE
SHOULD IMPACT THE I 75 CORRIDOR AREA SOMETIME BETWEEN 3 PM AND 5 PM.
ALONG WITH THE SEVERE WEATHER THREAT...HEAVY RAIN THREAT WILL ALSO
BE POSSIBLE AS RAPID STORM MOTION ALLOWS SEVERAL STORMS TO TRACK
PARALLEL TO FRONTAL MOVEMENT. THIS WILL ALLOW FOR REPEATED
THUNDERSTORMS OVER THE SAME AREA. LATEST ANALYSIS OF THE MOISTURE
COLUMN SHOWS PLUME OF PWATS OVER 1.5 INCHES ADVECTING INTO WESTERN
KENTUCKY ON 50 - 60 KNOT LLJ. STILL EXPECTING WIDESPREAD 1 TO 2
INCHES IN OUR WESTERN CWA WITH 2 TO 3 INCHES EAST OF THE I 65
CORRIDOR POSSIBLE.
PREVIOUS UPDATE...
HAVE ALREADY UPDATED THE ZONES THIS MORNING TO INCLUDE TORNADO WATCH
# 89 FOR SOUTHERN INDIANA AND PORTIONS OF WEST CENTRAL KENTUCKY.
LATEST LAPS SOUNDINGS SHOW CAP ERODING JUST A BIT OVER THE PAST
COUPLE OF HOURS...HOWEVER STILL HAVE ANOTHER HOUR OR TWO BEFORE MORE
SURFACE BASED STORMS WILL BE POSSIBLE. ONCE THIS OCCURS...LOW LEVEL
HODOGRAPHS ARE FAVORABLE FOR ROTATING STORMS AS LATEST VAD WIND
PROFILE SHOWS SOUTHERLY SURFACE WINDS AND STEADY VEERING WITH
HEIGHT. SIGNIFICANT SPEED SHEAR IS ALSO OBSERVED WITH A LLJ BETWEEN
50 AND 60 KNOTS. WILL HAVE TO WATCH FOR MORE DISCRETE CELLS THIS
MORNING BEFORE MORE LINEARLY FORCED CONVECTION FILLS IN ALONG THE
FRONT IN THE EARLY AFTERNOON. THE MAIN THREATS WILL BE DAMAGING
WINDS AND HAIL...HOWEVER CANNOT RULE OUT AN ISOLATED TORNADO THIS
MORNING WITH DISCRETE SUPERCELLS AND ENVIRONMENT FAVORING MORE
SURFACE BASED ACTIVITY BY LATE MORNING. BY AFTERNOON...SPEED SHEAR
WILL INCREASE HOWEVER EXPECT MORE UNIDIRECTIONAL PROFILE WITH HEIGHT
AS SURFACE WINDS VEER IN RESPONSE TO APPROACHING COLD FRONT. WILL
HAVE TO WATCH FOR OUTFLOW BOUNDARIES FOR MORNING CONVECTION FOR ANY
BACKED SURFACE WINDS. DO EXPECT STRONG QLCS TO FORM BY MIDDAY TO
EARLY AFTERNOON SOMEWHERE ALONG OR JUST WEST OF THE I 65 CORRIDOR
WITH DAMAGING WINDS AND HEAVY RAINFALL BEING THE MAIN THREATS.
CERTAINLY AN ISOLATED TORNADO CANNOT BE RULED OUT FOR THIS AFTERNOON
WITH ANY BOWING SEGMENT OR SUPERCELL AHEAD OF THE LINE...ALTHOUGH
SHEAR PROFILE DOES LOOK TO BECOME LESS FAVORABLE BY MID TO LATE
AFTERNOON. HEAVY RAINFALL STILL LOOKS LIKE A POSSIBILITY WITH 1 TO 2
INCHES OF WIDESPREAD RAINFALL WITH LOCALLY HIGHER AMOUNTS POSSIBLE
ALONG THE I 75 CORRIDOR. UPDATED PRODUCTS ALREADY OUT.
.SHORT TERM (TODAY AND TONIGHT)...
...SEVERE WEATHER STILL LOOKS ON TRACK FOR TODAY...
AT 7Z A COLD FRONT WAS MOVING EAST ACROSS CENTRAL MO/WESTERN IL.
THIS FRONT IS STILL ON TRACK TO MOVE EASTWARD INTO OUR AREA THIS
AFTERNOON BRINGING STRONG TO SEVERE THUNDERSTORMS. THE FIRST BATCH
OF T-STORMS MAY START IN SOUTHERN INDIANA AROUND 10-12Z THIS MORNING
ACCORDING TO THE 4Z HRRR AND TO A LESSER EXTENT IN THE 0Z
EXPERIMENTAL LOCAL WRF. THE 0Z NAM AND 21Z SREF DO NOT DEPICT THIS
EARLIER CONVECTION AS MUCH. HOWEVER...IT COULD HAPPEN ALONG A LEFT
OVER BOUNDARY WHICH IS PUSHING SE OVER SOUTHERN IL/EASTERN MO AS OF
7Z. WILL BE WATCHING THIS CLOSELY OVER NEXT FEW HOURS.
HOWEVER...THE MAIN THREAT FOR SEVERE STORMS WON/T ARRIVE UNTIL THIS
AFTERNOON IN THE 18Z TO 0Z TIME FRAME AS THE FRONT PASSES THROUGH.
A SQUALL LINE IS EXPECTED TO DEVELOP BY EARLY/MID AFTERNOON WITH
EMBEDDED INTENSE CELLULAR STRUCTURES. BULK SHEAR VALUES STILL LOOK
VERY IMPRESSIVE AND ARE IN SUPPORT OF A MAIN WIND DAMAGE THREAT.
SECONDARY THREATS WILL BE HAIL AND AN ISLD TORNADO. NOT A WHOLE LOT
OF CAPE IN HAIL GROWTH ZONE SO THAT WILL BE SOMEWHAT OF A LIMITING
FACTOR FOR HAIL. ALTHOUGH AN ISLD TORNADO CANNOT BE RULED OUT...LL
WIND SHEAR AND MOISTURE ARE LACKING ACCORDING TO MODEL SOUNDINGS.
FLASH FLOODING POTENTIAL LOOKS A LITTLE LESS AS STORMS WILL BE
MOVING PRETTY FAST. 1-2 INCHES OF QPF IS EXPECTED. HOWEVER...IN
LOCATIONS THAT MAY RECEIVE REPEATED T-STORMS...2-3 INCHES OF QPF IS
POSSIBLE WHICH MAY RESULT IN FLOODING ISSUES.
KEEP ABREAST OF THE LATEST WATCHES AND WARNINGS FOR THIS AFTERNOON
AT WEATHER.GOV/LOUISVILLE OR ON NOAA WEATHER RADIO.
THE FRONT WILL BLOW THROUGH THE AREA THIS EVENING WITH SOME LEFT
OVER LIGHT SHOWERS STICKING AROUND THROUGH ABOUT MIDNIGHT...THEN
EXITING SHORTLY AFTER.
WINDS...WITH GUSTS IN THE 35 TO 40 MPH RANGE OBSERVED OVER MUCH OF
THE AREA THIS MORNING...WILL GO AHEAD AND START THE WIND ADVY NOW
INSTEAD OF 10 AM EDT. SOUTHERLY WINDS WILL BE GUSTY OUTSIDE OF ANY
THUNDERSTORMS UP TO 40 TO 50 MPH TODAY.
AS FOR TEMPERATURES...THERE IS GREAT BUST POTENTIAL IN HIGHS FOR
TODAY DEPENDING ON WHEN/WHERE THE CONVECTION GETS STARTED. FOR
NOW...WILL BANK ON SOUTHERN INDIANA RAINS THIS MORNING RESULTING IN
HIGH TEMPS IN THE UPPER 60S TO LOW 70S NORTH OF THE OHIO RIVER AND
MID TO UPPER 70S SOUTH OF THE OHIO RIVER. LOWS TONIGHT WILL BE IN
THE MID 30S TO AROUND 40.
.LONG TERM (TUESDAY - SUNDAY)...
OUR FOCUS TODAY ON THIS AFTN/EVENING SEVERE WX EVENT.
WE ARE IN GOOD AGREEMENT WITH OUR NEIGHBORS BEGINNING TUE INTO THE
WEEKEND AND WILL MAKE JUST SUBTLE TWEAKS ON THE GRIDS/FORECAST.
BASICALLY...
COOL AT THE START FOR TNGT/TUE AFTER FRONTAL PASSAGE WITH WARMING
TEMPS TO NEAR 80 BY THE WEEKEND. DRY FOR MOST FOLKS THRU THE PERIOD
WITH SHOWER/TSTM CHCS BEGINNING THU AFTN AND CONTINUING INTO THE
WEEKEND. THESE SHUD BE SCATTERED WITH THE GREATEST COVERAGE ACRS THE
NORTHERN QUARTER OF OUR FORECAST AREA.
&&
.AVIATION (12Z TAF ISSUANCE)...
LOW END VFR...POSSIBLY SOME MVFR CIGS THIS MORNING AS CONVECTION
ATTEMPTS TO ORGANIZE. NOT CONFIDENT ON CONVECTIVE ORGANIZATION AND
COVERAGE THIS MORNING SO WILL GO WITH VCTS AND CB...BUT THAT MIGHT
NEED UPGRADED IF CONVECTION BLOSSOMS AS THE LATEST HRRR MODEL
SUGGESTS. SOUTHERLY WINDS WILL CONTINUE TO GUST THROUGHOUT THE DAY
IN THE 35 TO 45 MPH RANGE.
THE MAIN TAF CONCERN FOR THIS FORECAST PERIOD WILL THEN TURN TO A
COLD FRONT TRACKING EAST ACROSS EASTERN MISSOURI/CENTRAL ILLINOIS AS
OF 1030Z THIS MORNING. THIS FRONT WILL MAKE IT/S WAY INTO THE TAF
SITES THIS AFTERNOON BRINGING WITH IT T-STORMS. STORM STRENGTH AND
INTENSITY WILL INCREASE THIS AFTERNOON AS THE COLD FRONT DRAWS NEAR
WITH THE BEST CHANCE FOR STRONG TO SEVERE STORMS BETWEEN ABOUT 4/17Z
TO 5/2Z. STRONG WINDS AND HAIL WILL BE THE MAIN THREATS FROM ANY
SEVERE T-STORM THAT MAY MAKE IT INTO THE TAF SITES. HAVE
HIGHLIGHTED THE STRONGER WINDS IN THIS TAF ISSUANCE BUT WILL NAIL
DOWN ANYTHING SEVERE THIS AFTERNOON AS THE STORMS APPROACH THE
TERMINALS. CIGS/VSBYS WILL LIKELY BE REDUCED TO MVFR CONDITIONS
POSSIBLY IFR IN THE STRONG STORMS AS WELL.
FROPA SHOULD OCCUR AT 23Z AT SDF...0Z AT BWG...AND 2Z AT LEX
RESPECTIVELY. WINDS WILL SHIFT TO THE WNW REMAINING GUSTY 20-25KTS
THROUGHOUT THE NIGHT. CONVECTION WILL LOSE IT/S PUNCH AFTER THE
FROPA BEING REDUCED TO POST-FRONTAL SHOWERS AND MVFR CIGS.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
IN...WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR
INZ076>079-083-084-089>092.
&&
MESOSCALE......BJS
SHORT TERM.....AML
LONG TERM......13
AVIATION.......AMLHazardous weather outlook, Apr 4, 11:42 AM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1142 AM EDT MON APR 4 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-051545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1142 AM EDT MON APR 4 2011 /1042 AM CDT MON APR 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ONGOING STRONG AND SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE INTO SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH THE AFTERNOON AS A POWERFUL COLD FRONT MOVES THROUGH THE OHIO AND TENNESSEE VALLEYS. STRONG TO SEVERE STORMS ARE LIKELY ACROSS ALL OF THE REGION THIS AFTERNOON. DAMAGING WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS WITH ISOLATED TORNADOES AND LARGE HAIL AS SECONDARY THREATS. AREAS ALONG AND WEST OF THE I 65 CORRIDOR WILL HAVE THE BEST SHOT AT SEVERE WEATHER THROUGH THE AFTERNOON AND EARLY EVENING HOURS. ADDITIONALLY...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS ARE ANTICIPATED. LOCALLY HIGHER AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN AREAS THAT SEE REPEATED STRONG THUNDERSTORMS AND MAY CAUSE FLASH FLOODING. OUTSIDE OF ANY THUNDERSTORMS...GRADIENT WINDS OF 20 TO 30 MPH WITH GUSTS IN THE 40 TO 50 MPH ARE EXPECTED. A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT THROUGH SUNDAY AS A FRONT MEANDERS FROM THE MID MISSISSIPPI VALLEY INTO THE UPPER OHIO VALLEY. THE MOST WIDESPREAD ACTIVITY SHOULD BE OVER SOUTHERN INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...MEASURED WIND GUSTS...OR HAIL TODAY AND TONIGHT. AML/BJS
In the hours before
Special weather statement, Apr 4, 10:38 AM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1038 AM EDT MON APR 4 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1040 AM EDT MON APR 4 2011 /940 AM CDT MON APR 4 2011/ ...SEVERE WEATHER AND HEAVY RAIN LIKELY TODAY AND TONIGHT... A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT LAKES TODAY...DRAGGING A COLD FRONT THROUGH OUR AREA. AHEAD OF THIS COLD FRONT...A VERY MOIST AND MODERATELY UNSTABLE AIRMASS WILL MOVE INTO THE REGION COMBINED WITH VERY STRONG LOW AND MID LEVEL WINDS. THIS PATTERN WILL SET THE STAGE FOR STRONG TO SEVERE STORMS ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH THIS EVENING AS THE FRONT PASSES. THE MAIN THUNDERSTORM THREAT WILL BE WIDESPREAD DAMAGING WINDS...ASSOCIATED WITH A STRENGTHENING SQUALL LINE. THE PRIME AREAS WILL BE IN KENTUCKY EAST OF INTERSTATE 65 IN THE AFTERNOON AND EARLY EVENING. AN ISOLATED TORNADO AND LARGE HAIL ARE POSSIBLE AS WELL. ALONG WITH THE SEVERE THUNDERSTORMS...HEAVY RAINFALL WITH WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS APPEARS LIKELY. 2-3 INCH AMOUNTS ARE POSSIBLE EAST OF I-65 IN KENTUCKY. RAINFALL AMOUNTS OVER 2 INCHES MAY CAUSE FLASH FLOODING IN SOME LOCATIONS. MONITOR THE LATEST FORECAST UPDATES AND WATCH...WARNING INFORMATION AT OUR WEBSITE AT WEATHER.GOV/LOUISVILLE OR ON NOAA WEATHER RADIO. AML/BJS
Special weather statement, Apr 4, 10:56 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1056 AM EDT MON APR 4 2011
KYZ024-026-027-041515-
BRECKINRIDGE-GRAYSON-OHIO-
956 AM CDT MON APR 4 2011
...THUNDERSTORM WITH HEAVY RAIN...PENNY SIZE HAIL...AND WIND GUSTS
AROUND 40 MPH OVER OHIO COUNTY...
AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 8 MILES NORTHEAST OF HARTFORD...AND MOVING NORTHEAST AT
60 MPH.
CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...
PENNY SIZE HAIL...AND GUSTY WINDS AROUND 40 MPH...ARE EXPECTED WITH
THIS STORM.
THE STORM WILL AFFECT THE TOWNS OF DUNDEE...SHREVE...OLATON...
DEMPSTER...GLEN DEAN...AND NEARBY COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.
&&
LAT...LON 3768 8670 3766 8663 3771 8664 3779 8643
3761 8627 3760 8628 3745 8686 3760 8691
TIME...MOT...LOC 1452Z 246DEG 57KT 3756 8677
TWFSpecial weather statement, Apr 4, 11:51 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1151 AM EDT MON APR 4 2011
INZ076-083-084-089-090-KYZ023>025-041615-
BRECKINRIDGE-CRAWFORD-DUBOIS-HANCOCK-HARRISON-MEADE-ORANGE-PERRY-
1151 AM EDT MON APR 4 2011
...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND 40 TO 50 MPH WINDS...
AT 1142 AM EDT/1042 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF JASPER TO DALE TO 9 MILES NORTHEAST OF WHITESVILLE...AND
MOVING NORTHEAST AT 60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL IMPACT JASPER...TELL CITY...PAOLI...ENGLISH...
HAWESVILLE AND HARDINSBURG BY 1215 PM EDT OR 1115 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8708 3852 8700 3850 8695 3853 8685
3853 8670 3864 8669 3869 8640 3838 8631
3822 8622 3782 8607 3766 8666 3772 8680
3794 8695 3799 8686 3801 8678 3810 8679
3813 8682 3819 8680 3821 8708
TIME...MOT...LOC 1545Z 255DEG 67KT 3851 8698 3823 8698
3775 8665
DKThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:04 PM EDT | Wind Advisory | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 18 hr |
| Apr 4, 11:51 AM EDT | Special Weather Statement | LMK | Crawford, Dubois, Orange, Perry | 24 min |
| Apr 4, 12:21 PM EDT | Special Weather Statement | LMK | Clark, Floyd, Scott, Washington | 24 min |
| Apr 4, 12:47 PM EDT | Special Weather Statement | LMK | Clark, Floyd, Harrison, Jefferson, Scott, Washington | 28 min |
| Apr 4, 1:06 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Perry | 24 min |
| Apr 4, 1:23 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison | 22 min |
| Apr 4, 1:32 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.